Archived

This topic is now archived and is closed to further replies.

4Th Course Of Accutane

17 posts in this topic

Hi all, just to check in to tell you that I'm starting my 4th (yes 4th) course of accutane. very pleased the doctor is happy to prescribe this for me again as I feel it has helped me a bit each oft he the three courses, but just hasn't budged all the acne.

I was interested to hear my dermatologist, who's the most senior consultant at the Oxford University trusts hospital say that now believe accutane to be very safe for the individual. The main issue remains with affecting foetuses. i.e. she wasn't worried about giving it to me a fourth time.

Here's hoping things get better!

Love Helen xx

Share this post


Link to post
Share on other sites

Hoping this course works for you!

Crazy to think you're on your 4th though, what were the dosages on the previous 3/length time?

Share this post


Link to post
Share on other sites

Hoping this course works for you!

Crazy to think you're on your 4th though, what were the dosages on the previous 3/length time?

Share this post


Link to post
Share on other sites

I, too, am starting my 4th course of Accutane today. My dermatologist said that it has no cumulative effect on your body so it is not going to hurt a person who takes multiple courses. My acne hasn't been terrible since my first course almost 15 years ago but it has been extremely persistent. Nothing works other than Accutane. He believe I will only have to take it for 2 months.

Share this post


Link to post
Share on other sites

I, too, am starting my 4th course of Accutane today. My dermatologist said that it has no cumulative effect on your body so it is not going to hurt a person who takes multiple courses. My acne hasn't been terrible since my first course almost 15 years ago but it has been extremely persistent. Nothing works other than Accutane. He believe I will only have to take it for 2 months.

Share this post


Link to post
Share on other sites

about a week in, lips and fgace now getting dry but no other real symptoms. Back to the lip balm

Having done 3 courses of accutane before and having tried every lip balm there is going I can say with certainty that the best stuff to buy is definately blistex intensive moisturizer. genuinely nuch better than everything else. It is slightly more dense than some others that are more vaselinely, which somehow works a lot better!

good luck to all the other acne sufferes whatever journey you're on!

Love Helen xxxx

Share this post


Link to post
Share on other sites

i've just been using pawpaw ointment because aquaphor isn't available in australia. blistex is available in australia, i don't know if it's the whole range tho. i've seen a lot of people recommend blistex (medicated or intensive?) so i'm going to go and check it out asap haha thank you! the pawpaw ointment is great but a lot more vaseline-y.

Share this post


Link to post
Share on other sites

Thanks lastcentturion, I've tried the blistex medicated one too, but I don't think it's as good as the intensive moisturizer. Atually the intensive moisturizer lip balm is sort of a tiny bit challky which seems to be what makes it so good. Sounds weird, but trust me! xxx

i've just been using pawpaw ointment because aquaphor isn't available in australia. blistex is available in australia, i don't know if it's the whole range tho. i've seen a lot of people recommend blistex (medicated or intensive?) so i'm going to go and check it out asap haha thank you! the pawpaw ointment is great but a lot more vaseline-y.

Share this post


Link to post
Share on other sites

There aren't too many of us repeat offenders on this board. I've done tane 3 times and unfortunately my last course was a bust. Acne never cleared. Hoping you success this time around.


It's a rocky road but like everything else in life, there is always a beginning and an end. Here's to finding my end.

God is good to me..........more than I deserve.

James 1:2-4

Consider it all joy, my brethren, when you encounter various trials, knowing that the testing of your faith produces endurance. And let endurance have its perfect result, that you may be perfect and complete, lacking in nothing.


Share this post


Link to post
Share on other sites

Thanks folks for your messages. Yes, three courses did not cure me, but then I should say that I definitely saw some improvement on the third. For example all the blackheads around my nose went away and also acne on my back and chest definitely decreased. This in addition to a reduction (but not complete clearance) of more serious spots on the rest of my face.

Regarding the post by versace9, I assume you are commenting on what the dermatologist told me regarding accutane being very safe. I often read blogs on this website and hear people talk about accutane as such a horrible, traumatic, deadly drug. i have to say that my personal experience has really not been very bad at all. Yes dry skin and lips, maybe nosebleeds every now and then. Really doesn't seem like that big a deal to me, especially compared to the nightmare of acne, though of course others may experience something much worse. On top of this is the fact that it's actually now believed to be very safe makes me think we should all be talking about it in a much more positive light as I would hate any newcomers to this site with a serious acne problem to be deterred from taking accutane without good reason.

Anyone else's thoughts/experiences very welcome.

Helen xxxx

Share this post


Link to post
Share on other sites

Yes, that's exactly what I was referring to! I live in a very health conscious area and most of my peers/coworkers feel very strongly that I'm setting myself up for severe health issues long term by taking accutane. It's a bit frustrating- none of these people are medical professionals, and it's my own personal choice what to put in my body. I would be lying if I said I didn't have concerns myself sometimes so I appreciated reading about your Dr's comments.

Share this post


Link to post
Share on other sites

Verace9, well best of luck indeed with your course. I am sure you will be fine. When I spoke to the dermatologist I asked her about the liver function tests that they do and she it was all a precaution, the accutane doesn't ever mess up the liver or kidneys. Also she said the link with depression that was quoted a few years back just has no long term data to support it now that more data has been collected over the years. On the other hand I'm sure having clearer skin prevents a lot of people from taking there own life, I would have thought. xxx

Share this post


Link to post
Share on other sites

Week 6 (ish) update

Just thought I'd update to say that for about the past week I have no active spots anywhere on my face or body. The ones that I had previously are all healing now and with the exception of some areas of redness where healing is still ongoing I am basically clear. Onbiously don't know whetrher that will stay for the rest of the course and when I stop the drug, but it has to be a good sign. When I was on the third course I don't think I ever got as clear as this, so this is also a good sign that this fourth course might actually have a benefit over the just the third. Very happy and just hoping that this clear skin continues

good luck to all the acne sufferers out there xxx

1 person likes this

Share this post


Link to post
Share on other sites

Just an update to say that 2 days after my last post (where I claimed to no longer have any new spots) I just got a new one on my face today. Bummer! Although things good overall. I'm not having any severe side effects from the drugs. Main problem is dry lips for which blistex intensive moisturiser is working well.

Share this post


Link to post
Share on other sites

month 5 (approx) update

thought i should update just to say that sadly my skin does not seem to be clear. I have about another month and a half of pills left, now taking a higher dose of 70mg per day (alternating between 3 and 4 tablets per day). side effects not much of a problem except dryness and fragikle skin. blackheads and whiteheads no longer around but ither types of inflamed spots do appear and make a mess of my face. Really hoping that the higher dose might help. I was desperate that this would work and feeling sad it hasn't yet given me the result i wanted.

Helen xx

Share this post


Link to post
Share on other sites